Addiction to opiates

Discussion in 'Opiate & Opioid addiction' started by mickenator, Dec 4, 2006.

  1. mickenator

    mickenator Titanium Member

    Reputation Points:
    244
    Messages:
    306
    Joined:
    Oct 7, 2006
    46 y/o from U.K.
    I was wondering how long is it safe to take opiates before one hits that slippery slope of addiction and how long would one need to steer clear of them after use to make sure that addiction was never a problem ?
     
  2. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    1,974
    Joined:
    Feb 26, 2006
    Re: Addiction

    Daily use of opiates will build up a physical addiction quickly. It can take as little as two weeks for some people to develop a full addiction. With others it can take a month to a month and a half of daily use. But remember that creating the mindset of "I need opiates to function" is what really leads to a nasty addiction, because a person with that mindset with do ANYTHING to keep from getting sick or going without their drugs.

    I would say avoiding daily use is the first step to avoiding addiction. The longer one waits between doses, the better the chance of avoiding addiction. Many people find that once a month is the optimal rate of using opiates in order to avoid addiction. Others can use weekly without a problem, but when one is using once a week, its easy to fall into the trap of "well, one more day won't hurt, then I will take a little extra time off..." until I have used every day in a week, and lying to themselves saying they can still stop any time.
     
  3. nicelymixedup

    nicelymixedup Newbie

    Reputation Points:
    3
    Messages:
    26
    Joined:
    Jun 1, 2008
    from U.K.
    so tru, i have had the same experience, another day never hurts....
     
  4. cra$h

    cra$h Palladium Member

    Reputation Points:
    1,224
    Messages:
    2,317
    Joined:
    Oct 21, 2007
    from Philly
    they don't become a problem until you notice yourself starting to change. I noticed he was becoming easily irritable, and said, hell, this isnt like me, i gotta cut back.
     
  5. nicelymixedup

    nicelymixedup Newbie

    Reputation Points:
    3
    Messages:
    26
    Joined:
    Jun 1, 2008
    from U.K.
    and yo did just like that? where there any problems or was it a simple decision and action type of thing?
     
  6. y0ssarianlives

    y0ssarianlives Titanium Member

    Reputation Points:
    159
    Messages:
    72
    Joined:
    Oct 22, 2006
    from earth
    Hey man. This is an extremely slippery slope, I would say wait 5 days between usages to make sure You does not become physically addicted.

    SWIM too thought I could use by spacing it out, I would go on 2-4 day binges then wait a few days; at first SWIM noticed I was incredibly depressed, angry, anxious, irratible and fiending opiates to the point that I spent two hours driving around town looking for a place that sold bulk poppy seeds to make a tea from it. I thought he was just in a foul mood but later recognized it for what it was.

    Then one day after using SWIM developed terrible flu like symptoms. I had no idea what it was as I thought I was being smart about it and there was no way I was physically addicted but after three days with no sleep, skin crawling, feeling incredibly cold no matter how many blankets, dysphoria, suicidal ideations, tremors, teeth chattering, I tried taking a small dose of opioids and immediately all the symptoms were gone.

    At that point SWIM realized he was physically hooked; and I had been binging for maybe 2-4 days at a time then taking a few days off so watch it man.

    Do not use for more than one day in a row. Take at least 5 days in between so that the dope has time to clear out of you's system and You is NOT maintaining a constant level of dope in the body; even three days later most opioids will just have begun to be mostly metabolized out so if SWIy only takes 2-3 days in between binges you will most likely find yourself physically addicted.

    Please please PLEASE do not allow this to happen to you's self. It is the worst hell you can imagine being physically addicted to opioids.